| Model Number |
OPT312 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/15/2024
Type of Reportable Event
Malfunction
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that an opt312 optiflow junior nasal cannula had detached from the cannula tube joint during patient use.There was no patient consequence.
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation we will provide a follow up report upon completion of our investigation.
Additional Manufacturer Narrative
(b)(4).Method: the complaint opt312 optiflow junior nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation as it was confirmed to be discarded.Our investigation is based on the photograph and description of events provided by the distributor, previous investigations of similar complaints and our knowledge of the product.Results: visual inspection of the provided photograph revealed that the tubing of the opt312 optiflow junior nasal cannula was torn at the swivel grip joint, confirming the reported fault.Conclusion: our investigation was unable to determine the exact cause of the observed damage to the opt312 optiflow junior nasal cannula.Based on our knowledge of the product the tubing was likely subjected to excessive force.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula/tube joint, as well as the swivel grip joint, if there are any failures the entire batch is put aside for further investigation.The subject opt312 optiflow junior nasal cannula would have met the required specifications at the time of release.The user instructions which accompany the opt312 optiflow junior nasal cannula show in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: "ensure that all connections are secure during use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient." "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." "do not crush or stretch tube.".
Event or Problem Description